MAUDE Adverse Event Report: MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE

MEDTRONIC, INC. CRYOFLEX SURGICAL ABLATION PROBE; SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE
Model Number 60SF2
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device has been requested from the customer and is currently pending confirmation of return.Investigation is ongoing.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of the 60sf2 cryocath probe, after performing 2 one-minute freezes and 1 two-minute freeze, the probe broke and fell into the patient.The customer had used warm saline to defrost the probe.The probe was retrieved by forceps with no tissue damage.There was no difficulty retrieving the broken piece of the probe.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the bellows have been manipulated beyond the design and or material capabilities.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual analysis of the returned device confirmed a section of the heat-exchanger broken off.The investigation is currently ongoing.Following completion of the investigation, conclusion will be provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOFLEX SURGICAL ABLATION PROBE
Common Device Name
SURGICAL DEVICE, FOR ABLATION OF CARDIAC TISSUE
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key8695050
Report Number3008592544-2019-00021
Device Sequence Number16715874
Product Code OCL
UDI-Device Identifier00763000114619
UDI-Public00763000114619
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123733
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model Number60SF2
Device Catalogue Number60SF2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/26/2019
08/22/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/23/2019
09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;